Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 47, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 16, 2004, 12:51 PM CDT for Marathon County, Shawano County, Wisconsin. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2004, 12:51 PM CDT (17:51 UTC)
- Expired
- Jul 16, 2004, 1:00 PM CDT
- In force
- 9 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Marathon County, WI, Shawano County, WI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 161751 SVRGRB WIC073-115-161800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1250 PM CDT FRI JUL 16 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST MARATHON COUNTY IN WISCONSIN WESTERN SHAWANO COUNTY IN WISCONSIN * UNTIL 100 PM CDT * AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED NEAR GALLOWAY. THAT PLACES IT 22 MILES NORTHEAST OF STEVENS POINT. IT WAS MOVING SOUTH AT 15 MPH. GALLOWAY AND BEVENT ARE IN THE PATH OF THIS STORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR BUILDING. IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4479 8910 4475 8935 4469 8935 4469 8902 $$ BRUSKY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:05 PM CDT, 16 hours 46 minutes earlier.
Area forecast discussion, Jul 15, 8:05 PM CDT, 16 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 805 PM CDT THU JUL 15 2004 .SHORT TERM...TONIGHT. BASED ON LATEST SATELLITE/RADAR TRENDS... SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTH CENTRAL WISCONSIN AROUND MIDNIGHT BASED ON RADAR FROM DULUTH. WILL REMOVE ANY MENTION OF PRECIPITATION THIS EVENING...EXCEPT FOR MAYBE OVER FAR NORTH CENTRAL WISCONSIN. WILL MENTION LATE WORDING OVER THE FAR SOUTHEAST PORTION OF THE FORECAST AREA. UPDATED ZONES/GRIDS/HAZARDOUS WEATHER OUTLOOK WILL BE OUT BY 9 PM. .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 16, 6:00 AM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT FRI JUL 16 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 600 AM CDT FRI JUL 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE STATE TODAY AND BRING SCATTERED SHOWERS AND THUNDERSTORMS. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS...HEAVY RAIN AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS A FEW DAYS NEXT WEEK...BUT WIDESPREAD SEVERE WEATHER SEEMS UNLIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. RDM WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:33 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Shawano | 27 min |
| Jul 16, 12:45 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 30 min |
| Jul 16, 1:05 PM CDT | Severe Thunderstorm Warning | GRB | Portage | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.